Drought, Lafayette
- When
- November 8, 12:00 AM CST to November 14, 11:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.241, -93.607 (the zone’s center; the record gives no point)
Severe drought conditions (D2) expanded in Lafayette County Arkansas during the second week of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Beneficial rains fell across the county during the third week of the month, which resulted in a reduction of drought (to moderate, D1) by mid-month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe drought conditions (D2) expanded in Lafayette County Arkansas during the second week of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Beneficial rains fell across the county during the third week of the month, which resulted in a reduction of drought (to moderate, D1) by mid-month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 7, 11:57 PM CST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1157 PM CST Mon Nov 7 2016 .AVIATION... For the 08/06Z TAFs, mostly low VFR conditions starting out this period with spotty light rain overnight along with lower ceilings and patchy fog expected shortly after midnight. This will result in some MVFR/IFR conditions for much of Tuesday morning and also continuing through much of the daytime hours. Upper level trough will continue to be the primary weather influence and thus the lower clouds should prevail for much of the period with showers still possible throughout the day. Winds will maintain a northeast component near 5 kts or less throughout the forecast period. /19/ && .PREV DISCUSSION... /issued 944 PM CST Mon Nov 7 2016/ DISCUSSION... Minor update to the current forecast by lowering the overnight lows slightly but made no other significant changes to the ongoing forecast. Surface high pressure this evening remained centered over the Delta Regions of Eastern Arkansas, Western Mississippi, and Northeast and North Central Louisiana to provide cool temperatures and mainly Northeast and Easterly winds. Aloft a trough of low pressure across the Central and Southern Plains will provide weak impulses across the Four State Region and keep rain chances ongoing overnight and into tomorrow. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 71 58 71 / 30 40 30 10 MLU 59 70 57 72 / 60 60 30 10 DEQ 53 68 53 70 / 30 30 20 10 TXK 55 69 56 70 / 30 30 30 10 ELD 55 68 55 70 / 40 50 30 10 TYR 59 71 59 71 / 30 30 40 10 GGG 59 72 58 71 / 30 30 30 10 LFK 60 74 60 73 / 30 30 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST MON NOV 7 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1147 AM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF SHOWERS...AND POSSIBLY A FEW ISOLATED THUNDERSTORMS...WILL CONTINUE THROUGH THE AFTERNOON ACROSS MUCH OF NORTH LOUISIANA AND SOUTHWEST ARKANSAS NEAR AN UPPER LEVEL DISTURBANCE THAT WILL LIFT NORTHEAST ACROSS THE AREA. ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA THROUGH TONIGHT...AHEAD OF AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION TUESDAY...BEFORE DIMINISHING FROM NORTH TO SOUTH TUESDAY NIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667456.